MAUDE Adverse Event Report: ZIMMER GMBH ZNN, CMN THREADED PIN, 3.2 MM, 375 MM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA

ZIMMER GMBH ZNN, CMN THREADED PIN, 3.2 MM, 375 MM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA
Model Number N/A
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 00-2490-375-32, lot# 4501456923, znn, cmn threaded pin, 3.2 mm, 375 mm, quantity: 2.Device evaluated by manufacturer: the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The manufacturer did not receive other source documents for review.Device history record (dhr) was reviewed and no discrepancies were found.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that during intraoperatively the 3.2mm lag screw guide threaded tip wire (00-2490-375-32) melted inside the lag screw reamer while the wires are being withdrawn from the femoral head.The procedure was delayed for 1hr trying to remove out the melted 3.2 guide wire.No additional patient consequences were reported.Note: the implantation and explantation dates are left empty as the device involved in this complaint is an instrument.Hence, no expiration date is captured, for the same reason.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: device damaged event description: it was reported that a 3.2 mm lag screw guide threaded tip wire (00-2490-375-32) melted inside the lag screw reamer while the wires were being withdrawn from the femoral head during intraoperative surgery.The procedure got delayed for 1 hour trying to remove the melted wire.Review of received data: three pictures were received.One picture shows the reference and lot number of the wire.Another picture shows both wires next to each other.One of them shows strong deformation.It seems that a part of the materal was sheared off.The guide wire in the picture is bent, this may have happened during the removal, but it may also be a sign that the guide wire was bent while reaming.If the edge of the reamer hits the guide wire, it may get jammed and damaged.The other wire shows no abnormality.The third picture shows some dirty little pieces.It is unknown if these pieces are particles of the wire or maybe some bone pieces.No further statement can be done regarding these pieces.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: - this device is intended for treatment.- according to an internal document (resultant fit analysis, part of fra ) the guide wire (b)(4).And the associated reamer (b)(4).Still have a 0.25 mm clearance in the worst case scenario according to their specification.Conclusion: it was reported that a 3.2 mm lag screw guide threaded tip wire (b)(4).Melted inside the lag screw reamer while the wires were being withdrawn from the femoral head during intraoperative surgery.No product was returned to zimmer biomet for in-depth analysis.Three pictures were received.The pictures show that a part of one wire was sheared off.It can be possible that this happened during the reaming process.If the edge of the reamer hits the guide wire, it may get jammed and also damaged.As the wires and the reamer have not been returned for investigation, no further detailed investigation can be done.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00130.

Brand Name
ZNN, CMN THREADED PIN, 3.2 MM, 375 MM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY FEMORAL NAIL - ASIA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8419828
Report Number0009613350-2019-00130
Device Sequence Number19393679
Product Code HSB
UDI-Device Identifier00889024276666
UDI-Public00889024276666
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K120715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-2490-375-32
Device Lot Number4501456923
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age21 YR